Join Us

We are 217,588 members in 84 forums discussing 160,642 topics.

Help with Abbreviations

Topic: Residual shooting pain in legs after chemo treatment

Forum: Pain —

Share important questions and provide support to others experiencing breast cancer and treatment-related pain.

Posted on: Sep 20, 2012 02:12PM

Lanikaibabe wrote:

Hi everyone... I ended my chemo mid-March.  I am Triple Negative, Stage IIa.  Was on AC/Taxol (for 4 rounds each).  But had SEVERE allergic reaction to Taxol (hand swelling and mind-blowing pain) and skin reaction that they switched me to Taxotere and went from dose-dense to standard for my next round.  At first, it seemed as if I tolerated that better until I suffered what looked like 2nd-degree burns on my hands and severe hand and foot syndrome.  My Oncologist declared that I was highly allergic to Taxane family and we decided to end my chemo then.   She was happy with what I had taken.. made 6 out of 8 rounds.

I am STILL suffering residual pain in my legs, particularly lower than my knees and especially at night.  I could be perfectly fine one moment and get this stabbing, mind-blowing zing of a pain in my feet or toes that make me double over.  I do have neuropathy in the balls of my feet and some toes as a result from the Taxol (even started with AC).   I also have joint pain when lying down.  (I was dx'ed with arthritis in my neck, prior to BC) -- I am 46 years old.   Sometimes this happens to me when I'm sitting, at home, when I'm driving (very scary).  

 I've spoken with my Oncologist about this, but that was a few months ago.  I'm going to see her next week to talk about a few things (this is on the list) along with my return to work full time notice (not happy about that, because of my pain and extreme fatigue).  

 Anyone else go through this?

Dx 11/2/2011, 2cm, Stage IIA, 0/2 nodes, ER-/PR-, HER2- Surgery 12/18/2011 Lumpectomy: Left; Lymph node removal: Left, Sentinel, Underarm/Axillary Chemotherapy 1/4/2012 Adriamycin (doxorubicin), Cytoxan (cyclophosphamide), Taxol (paclitaxel), Taxotere (docetaxel) Radiation Therapy 5/2/2012 Breast
Log in to post a reply

Page 1 of 1 (4 results)

Posts 1 - 4 (4 total)

Log in to post a reply

Sep 29, 2012 10:35AM DesertMama wrote:

Lani, I have only had 3 of 12 taxol infusions, following the dose dense AC I did all summer. I am having incredible pain in my limbs and/or joints, such as you describe. It comes with no warning and might last a few minutes or, on occasion, several hours.

I experienced it a few days after my first taxol treatment and when I mentioned it to my oncologist he told me "it was not possible." Well that floored me! He went on to suggest it was psychosomatic and I was giving myself every side effect I had read about. The thing is, I had never heard of that side effect when I first experienced it, so I know it wasn't in my head. The episodes were better and only of short duration after the 2nd taxol, but tonight it has been going on for hours and I am going crazy. I am so upset with my MO, and I don't know who to turn to for help.

Sorry I don't have any advice or help for you, but wanted to share that I know what you are feeling. xxx 

Dx 6/3/2012, IDC, 2cm, Stage IIB, Grade 3, 1/17 nodes, ER-/PR-, HER2-
Log in to post a reply

Oct 4, 2012 06:47AM Laura888 wrote:

Hi, I also experience the severe pain after my Taxol, I'm great the first day or two after, but then I'm pretty much in bed for the next week. My Oncolgest said she usually see's this kind of reaction in her younger patients, I'm 47.
Hopefully it goes away with time, my last treatment was yesterday, and not looking forward to the up coming week.
And no Desert Mama, it's definitely not in your head, that's just crazy and makes me mad he would even say that...shame on him.
Laura

Dx 6/5/2012, IDC, 3cm, Stage IIIA, Grade 2, 5/19 nodes, HER2-
Log in to post a reply

Oct 4, 2012 08:48AM - edited Oct 4, 2012 08:49AM by DesertMama

The episode on Saturday lasted for 24 hours, and my legs got so bad I couldn't stand, so I called the chemo emergency # in the evening for advice. I had my 4th round today, and my oncologist said the pain is definitely the taxol. He didn't even mention psychosomatic whatnot this time, and I felt much more kindly disposed towards him. He said if it gets worse he may have to space the infusions out more or reduce the dose, but I told him I would rather bear the pain and reduce my chances of recurrence.

Laura, congrats on your last treatment- woohoooo!!! I am sorry you have endured so much pain though. Did your MO change your regimen due to the pain, or suggest it? I am 45, but my MO didn't mention that age is a factor. I will ask him next week.

Dx 6/3/2012, IDC, 2cm, Stage IIB, Grade 3, 1/17 nodes, ER-/PR-, HER2-
Log in to post a reply

Oct 7, 2012 09:56PM KittyDog wrote:

I would say you are having neuropathy pain.  I call them lighting bolts. They are worse at night, when it is hot or very cold for me.  I have also notice I get them more when I have been on my feet for a long time.  My hands and feet still turn bright red when I am hurting and it's been over 2 years since my last chemo.  

I too had a bad reaction to Taxol.  It put me in the hospital for four days.  I have neuropathy in my fingers, feet and inside of my legs.  You might try taking some lyrica or what ever your Dr. will give you.  I spent my first summer dealing with it on pain meds and lyrica.  Mine did not improve a whole lot. 

Just know you are not nuts and don't let the Dr.'s make you feel like you are making it up.  These lighting strikes have made me scream out in pain sometimes.  Good Luck and hope you are one of the lucky ones that it goes away. 

4 rounds of AC, 3 rounds of Taxol, UMX 3-29-10, 34 rounds of radiation.finished 7-2-10, ooph & hysterectomy 10-25-10, tamoxifen, femara now on to arimidex, Lymphedema arm, trunk, legs and now my neck...grrr Dx 11/24/2009, IDC, 6cm+, Stage IIIB, Grade 2, 1/5 nodes, ER+/PR+, HER2-

Page 1 of 1 (4 results)